Accessibility navigation

Perturbation bounds for Monte Carlo within metropolis via restricted approximations

Medina-Aguayo, F., Rudolf, D. and Schweizer, N. (2020) Perturbation bounds for Monte Carlo within metropolis via restricted approximations. Stochastic Processes and their Applications, 130 (4). pp. 2200-2227. ISSN 0304-4149

Text (Open Access) - Published Version
· Available under License Creative Commons Attribution.
· Please see our End User Agreement before downloading.

[img] Text - Accepted Version
· Restricted to Repository staff only
· Available under License Creative Commons Attribution Non-commercial No Derivatives.


It is advisable to refer to the publisher's version if you intend to cite from this work. See Guidance on citing.

To link to this item DOI: 10.1016/


The Monte Carlo within Metropolis (MCwM) algorithm, interpreted as a perturbed Metropolis-Hastings (MH) algorithm, provides an approach for approximate sampling when the target distribution is intractable. Assuming the unperturbed Markov chain is geometrically ergodic, we show explicit estimates of the difference between the n-th step distributions of the perturbed MCwM and the unperturbed MH chains. These bounds are based on novel perturbation results for Markov chains which are of interest beyond the MCwM setting. To apply the bounds, we need to control the difference between the transition probabilities of the two chains and to verify stability of the perturbed chain. Keywords: Markov chain Monte Carlo, restricted approximation, Monte Carlo within Metropolis, intractable likelihood.

Item Type:Article
Divisions:Science > School of Mathematical, Physical and Computational Sciences > Department of Mathematics and Statistics
ID Code:84443


Downloads per month over past year

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation